Mesh-Based Piecewise Affine Abstraction with Polytopic Partitions for Nonlinear Systems

Zeyuan Jin, Qiang Shen, Sze Zheng Yong

Research output: Contribution to journalArticlepeer-review

Abstract

This letter considers the problem of piecewise affine abstraction with polytopic partitions of nonlinear systems, i.e., the over-approximation of nonlinear dynamics by a pair of piecewise affine functions over polytopic subdomains/partitions in the sense of the inclusion of all possible trajectories. Specifically, to tackle the 'boundary effect' that may make the over-approximation incorrect for polytopic partitions, we propose two mesh-based affine abstraction approaches based on expanding the partitions to simultaneously find the polytopic partitions and the pair of piecewise functions over the partitions. The effectiveness of the proposed approaches are compared with existing methods using hyperrectangular partitions, and demonstrated by computing abstractions of swarm dynamics and applying them for swarm intent identification.

Original languageEnglish (US)
Article number9272993
Pages (from-to)1543-1548
Number of pages6
JournalIEEE Control Systems Letters
Volume5
Issue number5
DOIs
StatePublished - Nov 2021

Keywords

  • Model/controller reduction
  • computational methods
  • model validation

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Control and Optimization

Fingerprint

Dive into the research topics of 'Mesh-Based Piecewise Affine Abstraction with Polytopic Partitions for Nonlinear Systems'. Together they form a unique fingerprint.

Cite this